Log-concave Gorenstein sequences. (English) Zbl 07823245

Summary: We show that codimension three Artinian Gorenstein sequences are log-concave and that there are codimension four Artinian Gorenstein sequences that are not log-concave. We also show the log-concavity of level sequences in codimension two.


13E10 Commutative Artinian rings and modules, finite-dimensional algebras
13D40 Hilbert-Samuel and Hilbert-Kunz functions; Poincaré series
13H10 Special types (Cohen-Macaulay, Gorenstein, Buchsbaum, etc.)
05E40 Combinatorial aspects of commutative algebra
Full Text: DOI arXiv Link


[1] N. Abdallah, J. Emsalem, and A. Iarrobino, “Nets of conics and associated Artinian algebras of length 7”, Eur. J. Math. 9:2 (2023), art. id. 22. Digital Object Identifier: 10.1007/s40879-023-00600-9 Google Scholar: Lookup Link · Zbl 1511.14014 · doi:10.1007/s40879-023-00600-9
[2] J. Ahn and Y. S. Shin, “Artinian level algebras of codimension 3”, J. Pure Appl. Algebra 216:1 (2012), 95-107. Digital Object Identifier: 10.1016/j.jpaa.2011.05.006 Google Scholar: Lookup Link · Zbl 1248.13017 · doi:10.1016/j.jpaa.2011.05.006
[3] N. Altafi, “Hilbert functions of Artinian Gorenstein algebras with the strong Lefschetz property”, Proc. Amer. Math. Soc. 150:2 (2022), 499-513. Digital Object Identifier: 10.1090/proc/15676 Google Scholar: Lookup Link · Zbl 1492.13022 · doi:10.1090/proc/15676
[4] M. Baker, “Hodge theory in combinatorics”, Bull. Amer. Math. Soc. (N.S.) 55:1 (2018), 57-80. Digital Object Identifier: 10.1090/bull/1599 Google Scholar: Lookup Link · Zbl 1376.05046 · doi:10.1090/bull/1599
[5] D. Bernstein and A. Iarrobino, “A nonunimodal graded Gorenstein Artin algebra in codimension five”, Comm. Algebra 20:8 (1992), 2323-2336. Digital Object Identifier: 10.1080/00927879208824466 Google Scholar: Lookup Link · Zbl 0761.13001 · doi:10.1080/00927879208824466
[6] M. Boij, “Betti numbers of compressed level algebras”, J. Pure Appl. Algebra 134:2 (1999), 111-131. Digital Object Identifier: 10.1016/S0022-4049(97)90163-8 Google Scholar: Lookup Link · Zbl 0941.13013 · doi:10.1016/S0022-4049(97)90163-8
[7] M. Boij and A. Iarrobino, “Reducible family of height three level algebras”, J. Algebra 321:1 (2009), 86-104. Digital Object Identifier: 10.1016/j.jalgebra.2008.10.001 Google Scholar: Lookup Link · Zbl 1165.13009 · doi:10.1016/j.jalgebra.2008.10.001
[8] M. Boij, J. C. Migliore, R. M. Miró-Roig, U. Nagel, and F. Zanello, On the shape of a pure \[O\]-sequence, Mem. Amer. Math. Soc. 1024, Amer. Math. Soc., Providence, RI, 2012. Digital Object Identifier: 10.1090/S0065-9266-2011-00647-7 Google Scholar: Lookup Link · Zbl 1312.13001 · doi:10.1090/S0065-9266-2011-00647-7
[9] F. Brenti, “Log-concave and unimodal sequences in algebra, combinatorics, and geometry: an update”, pp. 71-89 in Jerusalem combinatorics ’93, edited by H. Barcelo and G. Kalai, Contemp. Math. 178, Amer. Math. Soc., Providence, RI, 1994. Digital Object Identifier: 10.1090/conm/178/01893 Google Scholar: Lookup Link · Zbl 0813.05007 · doi:10.1090/conm/178/01893
[10] W. Bruns and J. Herzog, Cohen-Macaulay rings, Cambridge Studies in Advanced Mathematics 39, Cambridge Univ. Press, 1993. · Zbl 0788.13005
[11] D. A. Buchsbaum and D. Eisenbud, “Algebra structures for finite free resolutions, and some structure theorems for ideals of codimension \[3\]”, Amer. J. Math. 99:3 (1977), 447-485. Digital Object Identifier: 10.2307/2373926 Google Scholar: Lookup Link · Zbl 0373.13006 · doi:10.2307/2373926
[12] G. Casnati, J. Jelisiejew, and R. Notari, “Irreducibility of the Gorenstein loci of Hilbert schemes via ray families”, Algebra Number Theory 9:7 (2015), 1525-1570. Digital Object Identifier: 10.2140/ant.2015.9.1525 Google Scholar: Lookup Link · Zbl 1349.14011 · doi:10.2140/ant.2015.9.1525
[13] Y. H. Cho and A. Iarrobino, “Hilbert functions and level algebras”, J. Algebra 241:2 (2001), 745-758. Digital Object Identifier: 10.1006/jabr.2001.8787 Google Scholar: Lookup Link · Zbl 1094.13521 · doi:10.1006/jabr.2001.8787
[14] A. Constantinescu and M. Mateev, “Determinantal schemes and pure O-sequences”, J. Pure Appl. Algebra 219:9 (2015), 3873-3888. Digital Object Identifier: 10.1016/j.jpaa.2014.12.026 Google Scholar: Lookup Link · Zbl 1320.13016 · doi:10.1016/j.jpaa.2014.12.026
[15] P. Cranford, A. Dochtermann, E. Haithcock, J. Marsh, S. Oh, and A. Truman, “Biconed graphs, weighted forests, and \[h\]-vectors of matroid complexes”, Electron. J. Combin. 28:4 (2021), art. id. 4.31. Digital Object Identifier: 10.37236/9849 Google Scholar: Lookup Link · Zbl 1478.05018 · doi:10.37236/9849
[16] E. De Negri and G. Valla, “The \[h\]-vector of a Gorenstein codimension three domain”, Nagoya Math. J. 138 (1995), 113-140. Digital Object Identifier: 10.1017/S0027763000005201 Google Scholar: Lookup Link · Zbl 0838.13010 · doi:10.1017/S0027763000005201
[17] S. J. Diesel, “Irreducibility and dimension theorems for families of height \[3\] Gorenstein algebras”, Pacific J. Math. 172:2 (1996), 365-397. Digital Object Identifier: 10.2140/pjm.1996.172.365 Google Scholar: Lookup Link · Zbl 0882.13021 · doi:10.2140/pjm.1996.172.365
[18] L. Gruson and C. Peskine, “Genre des courbes de l’espace projectif”, pp. 31-59 in Algebraic geometry (Tromsø, 1977), edited by L. Olson, Lecture Notes in Math. 687, Springer, Berlin, 1978. · Zbl 0412.14011
[19] J. Huh, “\[h\]-vectors of matroids and logarithmic concavity”, Adv. Math. 270 (2015), 49-59. Digital Object Identifier: 10.1016/j.aim.2014.11.002 Google Scholar: Lookup Link · Zbl 1304.05013 · doi:10.1016/j.aim.2014.11.002
[20] A. Iarrobino, Punctual Hilbert schemes, Mem. Amer. Math. Soc. 188, Amer. Math. Soc., Providence, RI, 1977. Digital Object Identifier: 10.1090/memo/0188 Google Scholar: Lookup Link · Zbl 0355.14001 · doi:10.1090/memo/0188
[21] A. Iarrobino, “Compressed algebras: Artin algebras having given socle degrees and maximal length”, Trans. Amer. Math. Soc. 285:1 (1984), 337-378. Digital Object Identifier: 10.2307/1999485 Google Scholar: Lookup Link · Zbl 0548.13009 · doi:10.2307/1999485
[22] A. Iarrobino, “Ancestor ideals of vector spaces of forms, and level algebras”, J. Algebra 272:2 (2004), 530-580. Digital Object Identifier: 10.1016/S0021-8693(03)00425-3 Google Scholar: Lookup Link · Zbl 1119.13015 · doi:10.1016/S0021-8693(03)00425-3
[23] A. Iarrobino and J. Emsalem, “Some zero-dimensional generic singularities; finite algebras having small tangent space”, Compositio Math. 36:2 (1978), 145-188. · Zbl 0393.14002
[24] A. Iarrobino and V. Kanev, Power sums, Gorenstein algebras, and determinantal loci, Lecture Notes in Mathematics 1721, Springer, 1999. Appendix C by Iarrobino and S. L. Kleiman. Digital Object Identifier: 10.1007/BFb0093426 Google Scholar: Lookup Link · Zbl 0942.14026 · doi:10.1007/BFb0093426
[25] A. Iarrobino, P. Macias Marques, and C. McDaniel, “Artinian algebras and Jordan type”, J. Commut. Algebra 14:3 (2022), 365-414. Digital Object Identifier: 10.1216/jca.2022.14.365 Google Scholar: Lookup Link · Zbl 1509.13024 · doi:10.1216/jca.2022.14.365
[26] F. S. Macaulay, “On a method of dealing with the intersections of plane curves”, Trans. Amer. Math. Soc. 5:4 (1904), 385-410. Digital Object Identifier: 10.2307/1986270 Google Scholar: Lookup Link · JFM 35.0587.01 · doi:10.2307/1986270
[27] F. S. Macaulay, “Some properties of enumeration in the theory of modular systems”, Proc. London Math. Soc. (2) 26 (1927), 531-555. Digital Object Identifier: 10.1112/plms/s2-26.1.531 Google Scholar: Lookup Link · JFM 53.0104.01 · doi:10.1112/plms/s2-26.1.531
[28] F. S. Macaulay, The algebraic theory of modular systems, Cambridge Univ. Press, 1994. · Zbl 0802.13001
[29] P. M. Marques, C. McDaniel, A. Seceleanu, and J. Watanabe, “Higher Lorentzian polynomials, higher Hessians, and the Hodge-Riemann property for graded oriented Artinian Gorenstein algebras in codimension two”, preprint, 2022. arXiv: 2208.05653
[30] J. Migliore and F. Zanello, “Unimodal Gorenstein \[h\]-vectors without the Stanley-Iarrobino property”, Comm. Algebra 46:5 (2018), 2054-2062. Digital Object Identifier: 10.1080/00927872.2017.1372457 Google Scholar: Lookup Link · Zbl 1439.13042 · doi:10.1080/00927872.2017.1372457
[31] J. Migliore, U. Nagel, and F. Zanello, “Bounds and asymptotic minimal growth for Gorenstein Hilbert functions”, J. Algebra 321:5 (2009), 1510-1521. Digital Object Identifier: 10.1016/j.jalgebra.2008.11.026 Google Scholar: Lookup Link · Zbl 1180.13020 · doi:10.1016/j.jalgebra.2008.11.026
[32] J. Migliore, U. Nagel, and F. Zanello, “Pure \[O\]-sequences: known results, applications, and open problems”, pp. 527-550 in Commutative algebra, edited by I. Peeva, Springer, New York, 2013. Digital Object Identifier: 10.1007/978-1-4614-5292-8_16 Google Scholar: Lookup Link · Zbl 1273.13040 · doi:10.1007/978-1-4614-5292-8_16
[33] S. Murai, T. Nagaoka, and A. Yazawa, “Strictness of the log-concavity of generating polynomials of matroids”, J. Combin. Theory Ser. A 181 (2021), art. id. 105351. Digital Object Identifier: 10.1016/j.jcta.2020.105351 Google Scholar: Lookup Link · Zbl 1464.05035 · doi:10.1016/j.jcta.2020.105351
[34] M. Nagata, Local rings, Interscience Tracts in Pure and Applied Mathematics 13, Interscience, New York, 1962.
[35] R. P. Stanley, “Hilbert functions of graded algebras”, Advances in Math. 28:1 (1978), 57-83. Digital Object Identifier: 10.1016/0001-8708(78)90045-2 Google Scholar: Lookup Link · Zbl 0384.13012 · doi:10.1016/0001-8708(78)90045-2
[36] R. P. Stanley, “Log-concave and unimodal sequences in algebra, combinatorics, and geometry”, pp. 500-535 in Graph theory and its applications: east and west (Jinan, 1986), edited by M. Capobianco et al., Ann. New York Acad. Sci. 576, New York Acad. Sci., New York, 1989. Digital Object Identifier: 10.1111/j.1749-6632.1989.tb16434.x Google Scholar: Lookup Link · Zbl 0792.05008 · doi:10.1111/j.1749-6632.1989.tb16434.x
[37] G. Valla, “Problems and results on Hilbert functions of graded algebras”, pp. 293-344 in Six lectures on commutative algebra, edited by J. Elias et al., Birkhäuser, Basel, 2010. Digital Object Identifier: 10.1007/978-3-0346-0329-4_5 Google Scholar: Lookup Link · doi:10.1007/978-3-0346-0329-4_5
[38] A. J. Weiss, Some new non-unimodal level algebras, Ph.D. thesis, Tufts University, 2007, https://www.proquest.com/docview/304796739.
[39] F. Zanello, “The \[h\]-vector of a relatively compressed level algebra”, Comm. Algebra 35:4 (2007), 1087-1091. Digital Object Identifier: 10.1080/00927870601139476 Google Scholar: Lookup Link · Zbl 1143.13022 · doi:10.1080/00927870601139476
[40] F. Zanello, “Log-concavity of level Hilbert functions and pure O-sequences”, J. Commut. Algebra 16 (2024). To appear. arXiv: 2210.09447
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.